MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No kit lot number was provided for a specific investigation.No sample was returned for further testing, and no additional information was provided.A review of complaint trends revealed that all of the alere determine (b)(6) combo lots are performing according to label claims.The exact root cause of the reported issue could not be determined.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that the device is performing within labeled claims.
 
Event or Problem Description
Customer reported (via a customer survey) a false (b)(6) ab result on a serum sample tested with the alere determine hiv 1/2ag/ab combo.Unspecified confirmatory test done at quest was negative.The date of event was not provided.No additional patient information was provided.There is insufficient information to determine if a malfunction occurred.Patient gender, pregnancy status, treatment and patient outcome were unknown.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere scarborough, inc.; however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted (b)(6) 2018 at alere (b)(6).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7587587
Report Number1221359-2018-00190
Device Sequence Number179278
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310090407
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7D2648
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1